Alert archive / Idaho / Wind Advisories in 2025

Wind Advisory 2, NWS Missoula, MT

March 15, 2025Lemhi County, Idaho

NWS Missoula, MT issued this wind advisory at Mar 15, 2025, 12:56 PM MDT for Lemhi County, Idaho. It took effect at Mar 16, 2025, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 12:56 PM MDT (18:56 UTC)
In effect from
Mar 16, 2025, 12:00 PM MDT
Expired
Mar 16, 2025, 9:00 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS75 KMSO 151856
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
1256 PM MDT Sat Mar 15 2025

IDZ009-010-161900-
/O.NEW.KMSO.WI.Y.0002.250316T1800Z-250317T0300Z/
Western Lemhi County-Eastern Lemhi County-
1256 PM MDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lemhi County and Western Lemhi County.

* WHEN...From noon to 9 PM MDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
157 
WWUS75 KMSO 160941
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
341 AM MDT Sun Mar 16 2025

IDZ009-010-170300-
/O.CON.KMSO.WI.Y.0002.250316T1800Z-250317T0300Z/
Western Lemhi County-Eastern Lemhi County-
341 AM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lemhi County and Western Lemhi County.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:26 AM MDT, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 15, 3:26 AM MDT, 9 hours 30 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
326 AM MDT Sat Mar 15 2025

.DISCUSSION...

KEY MESSAGES:

-  Snow and slick roads across northwest Montana late into
   Saturday day.

-  Significant snow in the higher elevations late Saturday into
   Monday causing slick roads over mountain passes.

-  Gusty southerly winds Saturday and Sunday, especially south of
   the Highway 12 corridor.

Light snow has been falling at Lookout Pass this morning. Radar
and satellite imagery suggests that portions of Highway 200 could
be received snow as well. The chance for light snow is still on
track for the areas to the north and east towards the Flathead
Valley where winter weather advisories are out through mid
morning.

The next disturbance with bring precipitation into north-central
Idaho and western Montana this afternoon and evening. Any snow
that falls won't have a chance of sticking until after dark. Gusty
southwest winds of 25 to 40 mph will also impact the region this
afternoon.

An atmospheric river will move into the region later tonight and
cause significant precipitation to the higher terrain through
Monday. Snow levels will be steadily rising during the period
limiting the impacts from the snow to mountain passes. This
feature will also cause gusty southerly wind expected south of
the Highway 12 corridor where widespread 30 to 50 mph should be
expected Sunday afternoon.

Cool and showery conditions are expected to linger across the
Northern Rockies Monday into Tuesday. A transitory ridge slides
through the region on Wednesday providing a momentary warming and
drying period as another disturbance will impact the Northern
Rockies by Thursday.

&&

.AVIATION...Periods of light snow will be expected across north-
central Idaho and northwest Montana this morning, then generally
along the Idaho/Montana border and in the Glacier Region this
afternoon. Expect lowered ceilings and reduced visibility at
times. Gusty southwest winds between 20 and 30 kts are possible
this afternoon. More widespread snow is expected to develop across
north-central Idaho after 16/0600Z tonight, and spread into
western Montana by daybreak Sunday.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until noon MDT today for
     Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
     Clark Fork Region...West Glacier Region.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:03 PM MDTWinter Weather AdvisoryMSOClearwater, Idaho43 hr

Nearby

Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.